MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this flexiva fiber underwent a thorough analysis.Visual analysis of the fiber noted the device was received in one piece.The exposed glass tip measured 3 mm and appeared degraded.There was no light present from the connector indicating that there was a fracture within the fiber connector.When the fiber was connected to the console a message was displayed indicating error 67 fiber expired.Connect new fiber and resume operation.It is likely that there was a fracture within the sma connector which can occur during procedural handling of the fiber during setup or use.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber would not deliver energy during procedure.The fiber was replaced to complete the procedure.There were no patient complications.Upon receipt a fiber break was noted.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17324878
Report Number2124215-2023-36935
Device Sequence Number20424419
Product Code GEX
UDI-Device Identifier08714729978763
UDI-Public08714729978763
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030429873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown